Alert archive / New York / Beach Hazards Statements in 2019

Beach Hazards Statement 2, NWS Buffalo, NY

June 3, 2019Chautauqua County, Erie County, New York

NWS Buffalo, NY issued this beach hazards statement at Jun 3, 2019, 6:42 PM EDT for Chautauqua County, Erie County, New York. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2019, 6:42 PM EDT (22:42 UTC)
Expired
Jun 3, 2019, 10:00 PM EDT
In force
3 hr
Issued by
NWS Buffalo, NY

Counties Chautauqua County, NY, Erie County, NY

The radar

The Buffalo radar (KBUF), 55 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2019-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2019-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

785 
WHUS41 KBUF 032242
CFWBUF

Lakeshore Hazard Message
National Weather Service Buffalo NY
642 PM EDT Mon Jun 3 2019

NYZ001>007-040800-
/O.CON.KBUF.LS.W.0005.000000T0000Z-190604T1200Z/
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
642 PM EDT Mon Jun 3 2019

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

* LOCATIONS...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, 
  Oswego, and Jefferson counties.

* LAKE SHORE FLOODING...The combination of very high lake levels
  and moderately strong west winds will result in greater wave 
  action and an increase in lakeshore flooding on the southern and
  eastern shorelines of Lake Ontario.

* TIMING...Until 8 AM EDT Tuesday.

* IMPACTS...Lakeshore flooding may increase, especially in bays, 
  inlets, and other low lying areas along the shoreline. Wave 
  action will produce an increase in shoreline erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lakeshore Flood Warning means lakeshore flooding is occurring,
is imminent, or is expected to occur. People in the warning area
should take immediate action to protect life and property. Listen
to local radio...television...or NOAA Weather Radio for further
information.

&&

$$

NYZ019-085-040200-
/O.NEW.KBUF.BH.S.0002.190603T2242Z-190604T0200Z/
Chautauqua-Southern Erie-
642 PM EDT Mon Jun 3 2019

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

The National Weather Service in Buffalo has issued a Beach
Hazards Statement, which is in effect until 10 PM EDT this
evening.

* LOCATIONS...Beaches of Chautauqua and Southern Erie counties.

* TIMING...Until 10 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when there is a high swim
risk. This means life threatening waves and currents are
expected. Stay out of the water and stay away from dangerous
areas like piers and breakwalls.

&&

$$
1 follow-up statement
837 
WHUS41 KBUF 040203
CFWBUF

Lakeshore Hazard Message
National Weather Service Buffalo NY
1003 PM EDT Mon Jun 3 2019

NYZ019-085-040315-
/O.EXP.KBUF.BH.S.0002.000000T0000Z-190604T0200Z/
Chautauqua-Southern Erie-
1003 PM EDT Mon Jun 3 2019

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Waves have diminished along the Lake Erie shoreline.

$$

NYZ001>007-041200-
/O.CON.KBUF.LS.W.0005.000000T0000Z-190604T1200Z/
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
1003 PM EDT Mon Jun 3 2019

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

* LOCATIONS...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, 
  Oswego, and Jefferson counties.

* LAKE SHORE FLOODING...The combination of very high lake levels
  and waves will result in lakeshore flooding on the southern and
  eastern shorelines of Lake Ontario.

* TIMING...Until 8 AM EDT Tuesday.

* IMPACTS...Lakeshore flooding, especially in bays, inlets, and 
  other low lying areas along the shoreline. Wave action will 
  produce an increase in shoreline erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lakeshore Flood Warning means lakeshore flooding is occurring,
is imminent, or is expected to occur. People in the warning area
should take immediate action to protect life and property. Listen
to local radio...television...or NOAA Weather Radio for further
information.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jun 3, 5:37 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 3, 5:37 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
537 PM EDT Mon Jun 3 2019

.SYNOPSIS...
Surface high pressure will provide dry weather and good
radiation cooling with potential frost inland away from the
lakes tonight. Tuesday, a warm front will cross the area with
chances for showers through Wednesday, followed by a cold front
Wednesday night. High pressure will then take over Thursday
behind the front and remain through the rest of the week.
Temperatures will climb near and then above normal over the
weekend.

&&

.NEAR TERM /THROUGH TUESDAY/...
A deep and chilly long wave trough remains over the eastern 1/3
of the US late this afternoon with an embedded shortwave pushing
into Northern New England. This will leave dry conditions and
mainly clear skies across the region heading into this evening.

Tonight, surface high pressure to our west will build south and east
and then pass by to our south as it heads towards the Mid-Atlantic.
With high pressure influencing our area, the brisk westerly
winds will diminish and become light and variable shortly after
sunset. Any residual diurnal cu will also quickly dissipate with
mainly clear skies developing overhead. With mainly clear
skies, good radiational cooling will take place overnight.
Temperatures will fall off into the low to mid 40s along the
lake planes. Inland, temperatures will be several degrees colder
with lows in the mid to upper 30s across the typically cooler
valleys located in the Western Southern Tier and east of Lake
Ontario. With light winds and not much cloud cover, there will
be the potential for frost in the colder location mentioned
above. A Frost Advisory has been issued for late tonight for
Cattaraugus, Chautauqua, Allegany, and Lewis counties.

Surface high pressure over the Mid-Atlantic will slip off the coast
early Tuesday morning. Meanwhile, a strengthening warm frontal
boundary will be in the process of tracking northeast into and
across Western NY. Deepening moisture and lift aided by a
strengthening 45-50 knot LLJ along this boundary will lead to
increasing chances for showers, especially as the front arrives
across the North Country during the afternoon hours. Otherwise,
highs on Tuesday will be a bit tricky. South of the front, look
for highs in the mid to upper 60s in the warm sector. North of
this front, it will be cooler with mid and upper 50s across the
North Country.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Much of the midweek will feature a prevailing but weak WNW flow
aloft between the departing upper level NE US low and a ridge
in the SE US. At the surface, a stalling warm front should be
over Northern NY and tied to a weak surface low pressure region
over the Great Lakes, while a weak cold front lags to its west.

As noted in earlier discussions, this leaves WNY under some
semblance of a warm sector with a frontal boundary generally to the
north of the region Tuesday night.  This will result in plenty of
cloud cover (mostly cloudy or cloudy skies) along with the potential
for some light showers moving east across the region into Wednesday.

Then later Wednesday, as the surface low approaches, so will the
cold front, along with subtle weak prefrontal troughs.  With daytime
heating, some atmospheric destabilization should occur with a chance
or scattered showers and thunderstorms possible south of Lake
Ontario.  There should be no severe weather threat due to lacking
shear and negligible buoyancy.

The surface low and associated cold front should move through
Wednesday night as a weak shortwave trough ripples through the
prevailing NW flow aloft.  This will probably be a dry or mostly dry
frontal passage, but there may still be some showers ahead of the
boundary. Then, in the post frontal environment, several of the
models are spitting out light amounts of showers into Thursday
morning, but atmospheric profiles are quite dry above 800mb or so.
In the summer, this typically results in low clouds but no rainfall,
even with a northerly upslope flow. Will address this with sprinkles
for now.

Surface high pressure finally moves in by Thursday night with dry
weather.

With the mostly cloudy or cloudy pattern with showers due the
frontal boundary lurking nearby throughout the midweek, temperatures
will be uninspiring with highs mostly in the low 70s and lows in the
50s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
Surface high pressure looks set to dominate the vast majority
of the long term portion of the forecast. Far better than
average model agreement and good ensemble clustering suggest
higher confidence in the solution that provides for a very
gradual transition from northwesterly flow aloft to upper
ridging to a gradual increase in moisture next week. The net
result of all of this will be a dry start that continues through
the weekend before low end PoPs enter the picture with the mid-
level ridge axis trudging off to the east early next week.

While the weather will be dry, flow off the deck remains
northwesterly for a good portion of the long term. As a result of
this, warming will be slow, although it will surely occur due to
ample near-full sun days at the also near peak intensity of the
year. As such, we will fully realize our warming of 850 mb
temperatures with very good potential for mixing out to this level.
Because of all of this, temperatures are set to jump well up into
the middle and upper 70s for a good portion of the long term
forecast.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
Breezy SW-NW winds late this afternoon will diminish quickly by
sunset. Otherwise, high pressure will ridge into the region
tonight with widespread VFR flight conditions. This high will
drift off the mid-Atlantic coast on Tuesday with a warm front
then moving across the area Tuesday afternoon. Expect mainly VFR
conditions to continue through Tuesday, outside of locally
lower conditions in a few showers.

Outlook...
Tuesday night...VFR/MVFR. Showers.
Wednesday...MVFR with showers and a chance of a thunderstorm.
Thursday...Mainly VFR with slight chance of a shower.
Friday...Mainly VFR with a chance of a shower across the
Southern Tier.
Saturday...Mainly VFR with a slight chance of a shower across
the Southern Tier.

&&

.MARINE...
A weakening surface pressure gradient will allow for winds to
diminish tonight as surface high pressure passes by to our
south. Latest update drops the small craft headlines for the
Lower Niagara River and far western Lake Ontario, while
headlines were extended for the Upper Niagara River through 8
p.m.

Winds will then back to the south-southwest as a warm
front moves through Tuesday with increasing chances for showers.
But, lake conditions will remain below small craft advisory
levels. A cold front moves through Wednesday, then is followed
by high pressure with conditions remaining below SCA levels.

&&

.TIDES/COASTAL FLOODING...
Moderately strong westerlies on Lake Ontario will begin to
decrease this evening. With record high lake levels, continued
flooding and erosion along the lakeshore is expected.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Warning until 8 AM EDT Tuesday for NYZ001>007.
     Frost Advisory from 2 AM to 7 AM EDT Tuesday for NYZ008-
     019>021.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ040-
         041.
         Small Craft Advisory until 8 PM EDT this evening for
         LEZ020.
         Small Craft Advisory until midnight EDT tonight for
         LOZ043-044.
         Small Craft Advisory until 2 AM EDT Tuesday for LOZ045.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...Zaff
LONG TERM...Fries
AVIATION...AR/Apffel
MARINE...AR/Apffel/RSH
TIDES/COASTAL FLOODING...RSH/Zaff
Hazardous weather outlook, Jun 3, 6:42 PM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
642 PM EDT Mon Jun 3 2019

NYZ008-020-021-042245-
Lewis-Cattaraugus-Allegany-
642 PM EDT Mon Jun 3 2019

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-042245-
Chautauqua-
642 PM EDT Mon Jun 3 2019

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010>014-042245-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-
642 PM EDT Mon Jun 3 2019

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ085-042245-
Southern Erie-
642 PM EDT Mon Jun 3 2019

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>007-042245-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
642 PM EDT Mon Jun 3 2019

...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 8 AM EDT TUESDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-042245-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
642 PM EDT Mon Jun 3 2019

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:19 PM EDTFrost AdvisoryBUFAllegany, Cattaraugus, Chautauqua, Lewis16 hr

Nearby

Beach Hazards Statements in New York, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.